Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 28, 2009, 3:41 PM CDT for 24 counties in Texas. It took effect at Mar 29, 2009, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 3:41 PM CDT (20:41 UTC)
- In effect from
- Mar 29, 2009, 12:00 PM CDT
- Expired
- Mar 29, 2009, 8:53 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 24 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 282041 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT SAT MAR 28 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 8 PM THIS EVENING... ...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. .A LARGE UPPER LEVEL STORM SYSTEM WILL HAS BROUGHT MODERATE GUSTY NORTHWEST WINDS AND VERY DRY AIR INTO SOUTH CENTRAL TEXAS. 20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. TXZ171-172-183>191-202>207-217>222-228-290445- /O.NEW.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/ /O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 341 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ192-208-223>225-290100- /O.CON.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA- 341 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 20-FOOT LEVEL WINDS OF 15 TO 25 MPH WILL SLOWLY DECREASE ACROSS SOUTH CENTRAL TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND TEENS WILL PERSIST UNTIL SUNSET AND THEN SLOWLY RECOVER. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL LEVELS THIS EVENING...BUT DRY AIR WILL REMAIN IN PLACE THROUGH SUNDAY. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN SUNDAY. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
5 follow-up statements
000 WWUS84 KEWX 290117 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 817 PM CDT SAT MAR 28 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM SUNDAY... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. .GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN BY SUNDAY AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS MUCH OF THE AREA. MONDAY AND TUESDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS...ALTHOUGH MAINLY THE RIO GRANDE PLAINS AND EDWARDS PLATEAU IN THE AFTERNOON HOURS. TXZ171-172-183>191-202>207-217>222-228-291100- /O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ /O.CON.KEWX.FW.W.0011.090329T1700Z-090330T0000Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 817 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. GUSTY 20-FOOT LEVEL WINDS OF WERE DECREASING RAPIDLY THIS EVENING AND THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE. RELATIVE HUMIDITY VALUES IN THE TEENS AND 20S WILL SLOWLY RECOVER INTO THE 50S AND 60S LATER TONIGHT. DRY AIR WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK. BREEZY AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL RETURN BY SUNDAY AFTERNOON...AND THEREFORE RED FLAG CONDITIONS ARE EXPECTED AGAIN ON SUNDAY ACROSS THE AREA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$ TXZ192-208-223>225-290230- /O.EXP.KEWX.FW.W.0010.000000T0000Z-090329T0100Z/ TRAVIS-CALDWELL-GONZALES-DE WITT-LAVACA- 817 PM CDT SAT MAR 28 2009 ...RED FLAG WARNING HAS EXPIRED... NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON SUNDAY AFTERNOON AS HUMIDITIES FALL INTO THE TEENS AND SOUTHERLY WINDS OF 10 TO 20 MPH RETURN TO THE AREA. $$
000 WWUS84 KEWX 291059 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 559 AM CDT SUN MAR 29 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON TODAY THROUGH 10 PM THIS EVENING... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. .RELATIVE HUMIDITY VALUES WILL BE IN THE TEENS FOR MOST OF TODAY AS SOUTH WINDS INCREASE AHEAD OF THE NEXT APPROACHING WEATHER DISTURBANCE. FAST MOVING DISTURBANCES WILL KEEP DRY AIR WILL IN PLACE THROUGH LATE THIS WEEK...WITH BREEZING AND DRY CONDITIONS EXPECTED BOTH AHEAD OF AND BEHIND EACH SYSTEM. DRY COLD FRONTS ARE EXPECTED TUESDAY AND THURSDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS. DRY AND BREEZY SOUTHERLY WINDS ARE EXPECTED MONDAY...WEDNESDAY...AND FRIDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY AFFECTING AREAS WEST OF A KERRVILLE TO PEARSALL LINE. TXZ171-172-183>191-202>207-217>222-228-291900- /O.EXT.KEWX.FW.W.0011.090329T1700Z-090330T0400Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 559 AM CDT SUN MAR 29 2009 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE VALID TIME OF THE RED FLAG WARNING...WHICH IS NOW IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING. THE RED FLAG WARNING AREA COVERS THE COUNTIES OF SOUTH CENTRAL TEXAS ALONG AND WEST OF A BURNET TO SAN MARCOS TO KARNES CITY LINE. 20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON. RELATIVE HUMIDITIES IN THE TEENS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND ARE NOT EXPECTED TO RETURN TO ABOVE 20 PERCENT FOR MOST AREAS UNTIL WELL AFTER DARK. MOISTURE RECOVERY SHOULD BE ABOVE 70 PERCENT FOR MOST AREAS BY MONDAY MORNING...BUT A DRY PUNCH OF AIR WILL PUSH EAST ACROSS THE EDWARDS PLATEAU AND INTO PARTS OF THE HILL COUNTRY AND RIO GRANDE PLAINS MONDAY AFTERNOON. ANOTHER DRY COLD FRONT IS EXPECTED TUESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 291123 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 623 AM CDT SUN MAR 29 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON TODAY THROUGH 10 PM THIS EVENING... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. .RELATIVE HUMIDITY VALUES WILL BE IN THE TEENS FOR MOST OF TODAY AS SOUTH WINDS INCREASE AHEAD OF THE NEXT APPROACHING WEATHER DISTURBANCE. FAST MOVING DISTURBANCES WILL KEEP DRY AIR IN PLACE THROUGH LATE THIS WEEK...WITH BREEZY AND DRY CONDITIONS EXPECTED BOTH AHEAD OF AND BEHIND EACH SYSTEM. DRY COLD FRONTS ARE EXPECTED TUESDAY AND THURSDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS. DRY AND BREEZY SOUTHERLY WINDS ARE EXPECTED MONDAY...WEDNESDAY...AND FRIDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY AFFECTING AREAS WEST OF A KERRVILLE TO PEARSALL LINE. TXZ171-172-183>191-202>207-217>222-228-300400- /O.CON.KEWX.FW.W.0011.090329T1700Z-090330T0400Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 623 AM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE VALID TIME OF THE RED FLAG WARNING...WHICH IS NOW IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING. THE RED FLAG WARNING AREA COVERS THE COUNTIES OF SOUTH CENTRAL TEXAS ALONG AND WEST OF A BURNET TO SAN MARCOS TO KARNES CITY LINE. 20-FOOT LEVEL WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON. RELATIVE HUMIDITIES IN THE TEENS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND ARE NOT EXPECTED TO RETURN TO ABOVE 20 PERCENT FOR MOST AREAS UNTIL WELL AFTER DARK. MOISTURE RECOVERY SHOULD BE ABOVE 70 PERCENT FOR MOST AREAS BY MONDAY MORNING...BUT A DRY PUNCH OF AIR WILL PUSH EAST ACROSS THE EDWARDS PLATEAU AND INTO PARTS OF THE HILL COUNTRY AND RIO GRANDE PLAINS MONDAY AFTERNOON. ANOTHER DRY COLD FRONT IS EXPECTED TUESDAY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 292044 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 PM CDT SUN MAR 29 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS THROUGH 10 PM CDT THIS EVENING... ...NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH THE NEXT SEVERAL DAYS. .RELATIVE HUMIDITIES HAVE FALLEN INTO THE TEENS ACROSS THE AREA. SOUTHERLY WINDS ARE MARGINAL...HOWEVER THEY SHOULD INCREASE TO WARNING LEVELS LATER THIS AFTERNOON INTO THIS EVENING. LATER THIS EVENING...WINDS WILL SLOWLY DECREASE AND RELATIVE HUMIDITIES WILL RECOVER. A SERIES OF FAST MOVING DISTURBANCES WILL ALLOW THE DRYLINE AND A SERIES OF COLD FRONTS TO MOVE INTO THE AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ALONG THE RIO GRANGE AND OVER THE WESTERN HILL COUNTRY AS THE DRYLINE DRIFTS EAST EACH AFTERNOON. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE ARE POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS BEHIND THE COLD FRONT ON TUESDAY. TXZ171-172-183>191-202>207-217>222-228-300400- /O.CON.KEWX.FW.W.0011.000000T0000Z-090330T0400Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 344 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN INTO THE TEENS ACROSS THE AREA. SOUTHERLY WINDS ARE MARGINAL...HOWEVER THEY SHOULD INCREASE TO WARNING LEVELS LATER THIS AFTERNOON INTO THIS EVENING. LATER THIS EVENING...WINDS WILL SLOWLY DECREASE AND RELATIVE HUMIDITIES WILL RECOVER. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 300153 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 853 PM CDT SUN MAR 29 2009 ...THE RED FLAG WARNING IS CANCELLED... .WINDS HAVE SUBSIDED AND GULF MOISTURE WAS SLOWLY STARTING TO RETURN TO THE AREA THIS EVENING ALLOWING HUMIDITIES TO RECOVER. TXZ171-172-183>191-202>207-217>222-228-300300- /O.CAN.KEWX.FW.W.0011.000000T0000Z-090330T0400Z/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE- MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-DIMMIT- 853 PM CDT SUN MAR 29 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE SUBSIDED AND GULF MOISTURE WAS SLOWLY STARTING TO RETURN TO THE AREA THIS EVENING ALLOWING HUMIDITIES TO RECOVER. WINDS AND HUMIDITIES WILL REACH NEAR CRITICAL LEVELS EACH AFTERNOON OVER THE RIO GRANDE PLAINS AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS MUCH OF THIS WEEK. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:22 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 28, 12:22 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1222 PM CDT SAT MAR 28 2009 .DISCUSSION... NEW AVIATION DISCUSSION BELOW. && .AVIATION... VFR CIGS AND VIS FOR NEXT 24 HOURS. WINDS WILL BE FROM THE NORTHWEST AROUND 15 KTS GUSTING TO AROUND 25 KTS THIS AFTERNOON. SHOULD FALL OFF NEAR SUNSET. && .PREV DISCUSSION... /ISSUED 1133 AM CDT SAT MAR 28 2009/ UPDATE... LATE MORNING OBSERVATIONS SHOW TEMPERATURES RUNNING WERE SLIGHTLY WARMER THAN ONGOING FORECAST WHILE WIND SPEEDS WERE RUNNING SLIGHTLY LOWER THAN ONGOING FORECAST WITH DEWPOINTS ABOUT AS FORECAST. EXPECT WITH DAYTIME MIXING TEMPERATURES WILL SLOW THEIR RISE AND WINDS WILL INCREASE AND PEAK IN THE MID AFTERNOON. WILL MAINTAIN ONGOING FORECASTS, WARNINGS, AND ADVISORIES WITH ONLY ADJUSTMENTS TO SENSIBLE WEATHER TRENDS THIS AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 501 AM CDT SAT MAR 28 2009/ DISCUSSION... STRONG STORM SYSTEM ALOFT WILL PRODUCE MORE STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING AND THIS AFTERNOON. THE NEXT CONCERN IS FOR THE COLD AIR BEING REINFORCED BY A THICK LAYER OF SNOW OVER THE HIGH PLAINS INTO OKLAHOMA. THE QUICK DEPARTURE OF THE LOW COINCIDING WITH NIGHTFALL WILL CREATE A SIGNIFICANT CONCERN FOR FREEZING TEMPS ACROSS A GOOD PART OF SOUTH CENTRAL TX TONIGHT. WILL ISSUE A FREEZE WARNING SHORTLY. A FEW AREAS OF THE HILL COUNTRY COULD EXPERIENCE SEVERAL HOURS OF A FREEZE AND TEMPS IN THE UPPER 20S BUT MOST AREAS WHERE THE WARNING IS TO BE IN EFFECT WILL SEE ONLY A BRIEF DIP TO 30-32 DEGREES AT SUNRISE. RECORDS FOR THE 3/29 ARE IN JEOPARDY AS INDICATED FOR THE FOLLOWING SITES... AUS 33 ATT 34 SAT 35 DRT 35 TEMPS WILL REBOUND QUICKLY AS SOUTH WINDS RETURN SUNDAY. THE POLAR JET DOMINATED PATTERN WILL MAKE FOR TYPICAL WINDY LATE MARCH WEATHER FOR MUCH OF THE WEEK. THIS POSES CONCERNS FOR FIRE WEATHER CONDITIONS WITH MANY AREAS STILL IN EXTREME TO EXCEPTIONAL DROUGHT. THE NEXT UPPER TROUGH IS PROGRESSIVE AND IS EXPECTED TUESDAY TO BRING ANOTHER DRY FRONT. SOME CONVECTION COULD OCCUR AHEAD OF THE FRONT OVER EASTERN AREAS, BUT THE PATTERN FAVORS LIMITED MOISTURE AVAILABILITY AND THEREFORE VERY LIGHT AMOUNTS. THE UPPER LOW IS WEAKER THAN THE ONE FROM TODAY, SO THE TEMPERATURE IMPACTS WILL BE MORE MODERATE. A SIMILAR SYSTEM IS EXPECTED THURSDAY WITH ANOTHER DRY FRONT. THE GFS HAS LESS CONSISTENCY ON THIS SYSTEM, BUT A BLEND OF THE ECMWF AND THE LATEST GFS FITS IN MOST OF THE GFS ENSEMBLE SOLUTIONS. THE GFS AND ECMWF SUGGEST THAT YET ANOTHER POLAR DOMINATED STORM SYSTEM WILL REACH THE AREA SUNDAY WITH STRENGTH MORE SIMILAR TO THE STRONGER FROM YESTERDAY AND TODAY. FIRE WEATHER... A RAPID FIRE PATTERN OF STORM SYSTEMS WILL PERSIST MUCH OF THE NEXT WEEK. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS CAN BE ANTICIPATED WITH COLD FRONTAL PASSAGES AND ALSO WITH RETURN FLOW ON THE BACK SIDE OF THE SURFACE HIGH PRESSURE RIDGES. SOME ATTENTION NEEDS TO BE PAID TO THE VEGETATION THIS WEEK AS SOME AREAS HAVE SHOWN SIGNS OF A GREEN-UP. HOWEVER, WESTERN COUNTIES COULD EXPERIENCE MULTIPLE RED FLAG EVENTS THIS WEEK. RFW TO BE UPDATED SHORTLY TO PUSH THE HAZARD TIME FORWARD A FEW HOURS AND EXPAND BY A ROW OF COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 38 75 57 76 55 / 0 0 - 10 20 AUSTIN BERGSTROM INTL AIRPORT 30 76 50 78 55 / 0 0 - 10 20 NEW BRAUNFELS MUNI AIRPORT 33 78 52 80 57 / 0 0 - 10 20 BURNET MUNI AIRPORT 32 73 51 76 51 / 0 0 - 10 10 DEL RIO INTL AIRPORT 41 81 55 86 57 / 0 0 0 - - GEORGETOWN MUNI AIRPORT 34 74 54 76 52 / 0 0 - 10 20 HONDO MUNI AIRPORT 31 75 51 80 57 / 0 0 - - 10 SAN MARCOS MUNI AIRPORT 32 76 53 79 56 / 0 0 - 10 20 LA GRANGE - FAYETTE REGIONAL 36 72 53 79 58 / 0 0 - 10 20 SAN ANTONIO INTL AIRPORT 35 75 57 79 58 / 0 0 - - 20 STINSON MUNI AIRPORT 34 77 53 82 59 / 0 0 - - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILSON...ZAVALA. FREEZE WARNING FROM 2 AM TO 9 AM CDT SUNDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE... LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON... WILSON. WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BASTROP...BLANCO...BURNET...CALDWELL...COMAL...FAYETTE... GILLESPIE...GONZALES...GUADALUPE...HAYS...KENDALL...LAVACA...LEE... LLANO...TRAVIS...WILLIAMSON. && 04/05
Hazardous weather outlook, Mar 28, 7:40 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 740 AM CDT SAT MAR 28 2009 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 740 AM CDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 5 PM ALONG AND NORTH TO EAST OF A LINE FROM LLANO TO BOERNE TO SEGUIN TO HALLETTSVILLE. NORTH AND NORTHWEST WINDS AT 20 TO 35 MPH...WITH GUSTS NEAR 40 TO 45 MPH ARE EXPECTED IN THIS AREA TODAY. OVER THE REMAINDER OF SOUTH CENTRAL TEXAS...WEST AND SOUTH OF A LLANO TO BOERNE TO SEGUIN TO HALLETTSVILLE LINE...NORTH AND NORTHWEST WINDS AT 15 TO 25 MPH ARE EXPECTED WITH GUSTS NEAR 30 MPH. THE COMBINATION OF BREEZY NORTH WINDS AND VERY DRY CONDITIONS WILL MEET RED FLAG CRITERIA FOR FIRE WEATHER CONDITIONS FROM 9 AM TO 8 PM TODAY ALONG AND WEST OF A LINE FROM BURNET TO AUSTIN TO LOCKHART TO HALLETTSVILLE. A LATE SEASON FREEZE IS POSSIBLE TONIGHT. WITH LIGHT WINDS AND VERY DRY CONDITIONS TONIGHT...LOWS WILL FALL TO NEAR 30 TO LOWER 30S ACROSS THE HILL COUNTRY TO THE 30S ACROSS ADJACENT PARTS OF SOUTH CENTRAL TEXAS...WITH NEAR 40 OVER THE WESTERN EDGE OF THE AREA NEAR THE RIO GRANDE. AS A RESULT A FREEZE WARNING IS IN EFFECT FROM 2 AM TONIGHT TO 9 AM SUNDAY MORNING FOR THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING AREA IS ALONG AND NORTH OF A LINE FROM SCHULENBURG TO PLEASANTON TO UVALDE TO DEL RIO. PROTECTION TO TENDER OR SENSITIVE VEGETATION IS ADVISED. .DAY TWO...SUNDAY... A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 9 AM SUNDAY MORNING FOR THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS. THE FREEZE WARNING AREA IS ALONG AND NORTH OF A LINE FROM SCHULENBURG TO PLEASANTON TO UVALDE TO DEL RIO. DURING THE AFTERNOON SUNDAY...INCREASING SOUTH AND SOUTHEAST WINDS TO 15 TO 25 MPH OVER THE WESTERN PART OF SOUTH CENTRAL TEXAS AND VERY LOW HUMIDITY WILL REACH NEAR CRITICAL LEVELS FOR FIRE WEATHER CONDITIONS. .DAYS THREE THROUGH SEVEN...MONDAY THROUGH FRIDAY... FAST MOVING COLD FRONTS WILL SWEEP ACROSS THE AREA TUESDAY AND THURSDAY...BRINGING BREEZY NORTH WINDS AND DRY CONDITIONS. THIS WILL CAUSE NEAR CRITICAL FIRE WEATHER CONDITIONS IN THE DAY ON TUESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 28, 10:37 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT SAT MAR 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL 4 SSW AUSTIN 30.22N 97.77W
03/27/2009 E0.25 INCH TRAVIS TX NEWSPAPER
REPORT FROM AUSTIN AMERICAN STATESMAN
0950 AM HAIL 3 NE AUSTIN 30.30N 97.71W
03/27/2009 M0.70 INCH TRAVIS TX COCORAHS
PEAE TO DIME SIZE HAIL ON UT CAMPUS
0952 AM HAIL 5 SW AUSTIN 30.22N 97.80W
03/27/2009 E0.25 INCH TRAVIS TX TRAINED SPOTTER
BARTON HILL SUBDIVISION
1122 AM HAIL 3 S LEXINGTON 30.37N 97.01W
03/27/2009 M0.75 INCH LEE TX PUBLIC
1125 AM HAIL LEXINGTON 30.41N 97.01W
03/27/2009 E0.25 INCH LEE TX CO-OP OBSERVER
&&
EVENT NUMBER 00415 00420 00417 00419 00418
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:28 AM CDT | Wind Advisory | EWX | Bastrop, Blanco, Burnet, Caldwell, Comal, Fayette and 10 more | 11 hr |
| Mar 28, 5:20 AM CDT | Freeze Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 21 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.